Michigan, 2011

Heavy Snow in Michigan, January 11 to 12, 2011

January 11 to 12, 2011 · NWS DTX · 1 event in 1 county or zone

A general 2 to 5 inch snowfall fell across southeast Michigan, but some lake enhancement lead to localized higher amounts across the eastern Thumb region. |In St.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A general 2 to 5 inch snowfall fell across southeast Michigan, but some lake enhancement lead to localized higher amounts across the eastern Thumb region. |In St. Clair county, up to 8 inches fell in a 18 hour period. |Here are some of the higher reports from St. Clair County.|St. Clair, 8 inches. |Wadhams, 6.3 inches.|Yale, 6 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jan 11, 8:48 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Jan 11, 8:48 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
848 PM EST TUE JAN 11 2011

.UPDATE...

BROADER LARGE SCALE ASCENT SUPPORTED BY PERSISTENT SYSTEM RELATIVE
ISENTROPIC ASCENT SHOWING SIGNS OF DIMINISHING...WITH FORCING
BECOMING MORE MESOSCALE/BANDED AS THE MID LEVEL DEFORMATION/TROWAL
AXIS CONTRACTS AND PIVOTS OVER SOUTHEAST LOWER MICHIGAN. LATEST
RADAR TRENDS CONFIRM THIS EVOLUTION...WITH A TRANSITION OF THE
HIGHER INTENSITY SNOWFALL INTO A CORRIDOR EXTENDING FROM NORTHERN
WAYNE/EASTERN OAKLAND INTO MCCOMB AND ST CLAIR COUNTIES. LATEST
SPOTTER REPORTS AND RADAR ESTIMATES INDICATE ANYWHERE FROM ONE
HALF TO ONE INCH PER HOUR RATES OVER A PORTION OF THIS AREA. IN
LIGHT OF THESE TRENDS...WILL ADJUST THE HIGH END AMOUNTS UP
ANOTHER INCH ACROSS THIS QUADRANT FOR A SOLID 3-6 INCH SWATH
ENCOMPASSING THE DETROIT METRO AREA.

NO OTHER CHANGES PLANNED ATTM.  WITH THE STRONGER ASCENT STILL
EXPECTED TO RELEASE OVERNIGHT...WILL LIKELY ALLOW THE ADVISORY TO
END AT MIDNIGHT. ADDITIONAL SUPPORT WILL RESIDE WITHIN AN AREA OF
ENHANCED CONVERGENCE EXTENING SOUTH OFF LAKE HURON. HOWEVER...THE
SETUP LOOKS MARGINAL GIVEN A BACKING LOW LEVEL FLOW AND
EQUILIBRIUM HEIGHTS BELOW 6K FT. THEREFORE...WILL CONTINUE TO
CONFINE ADDITIONAL ACCUMULATIONS OF OVER AN INCH TO THE FAR
EASTERN THUMB DURING THE EARLY MORNING PERIOD...LESS THAN AN INCH
ELSEWHERE.

&&

.AVIATION...ISSUED 650 PM EST TUE JAN 11 2011

WIDESPREAD AREA OF MODERATE SNOW FOCUSED WITHIN THE NORTHWEST
QUADRANT OF A PASSING LOW PRESSURE NOW ENCOMPASSING ALL TERMINALS.
PREVAILING IFR CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE
EVENING UNDER PERSISTENT ASCENT WITHIN THE ASSOCIATED DEFORMATION
ZONE.  BRIEF BURSTS OF HEAVIER SNOW WILL CONTINUE TO IMPACT DTW/DET
AND PTK THROUGH MIDNIGHT...LEADING TO INTERMITTENT REDUCTIONS OF
VISIBILITY BELOW 1 MILE AND BRINGING ADDITIONAL SNOWFALL
ACCUMULATIONS OF UP TO 2 INCHES.  SNOWFALL INTENSITY WILL DIMINISH
OVERNIGHT AS THE STRONGER FORCING SHIFTS EAST.  THIS WILL ALLOW
CONDITIONS TO EASE BACK INTO MVFR IN LIGHT SNOW THROUGH THE EARLY
MORNING HOURS.  STRATOCU FIELD WILL LINGER INTO WEDNESDAY SUSTAINED BY
SUFFICIENT MOISTURE DEPTH AND STEEP LOW TO MID LEVEL LAPSE RATES.
LATEST SOUNDINGS SUGGEST CEILINGS WILL HOVER WITHIN THE
2500-4000 FT RANGE...WHILE SUPPORTING A FEW FLURRIES. BACKING LOW
LEVEL WINDS FROM THE NORTHEAST THIS EVENING WILL SETTLE INTO A
PREVAILING NORTHWEST TRAJECTORY ON WEDNESDAY...WITH GUSTS TO 20
KNOTS FROM LATE MORNING ONWARD.

&&

.PREV DISCUSSION...ISSUED 349 PM EST TUE JAN 11 2011

SHORT TERM...THIS AFTERNOON AND TONIGHT

WINTER WEATHER ADVISORY CONTINUES UNTIL MIDNIGHT FOR THE I-69
CORRIDOR SOUTH TO THE OHIO BORDER AS A LOW PRESSURE SYSTEM LIFTING
THROUGH OHIO SPREADS SNOW INTO LOWER MICHIGAN. 00Z MODEL SUITE
CONTINUES TO PLACE LIFT WITHIN THE DEFORMATION ZONE ACROSS SOUTHEAST
MICHIGAN THROUGH THIS EVENING. ANALYSIS OF ISENTROPIC ASCENT (SYSTEM
RELATIVE AT 280K AND 285K) SHOWS GOOD LIFT OCCURRING THROUGH THIS
EVENING. ASCENT LOOKS TO BE CENTERED WITHIN THE DENDRITIC GROWTH
ZONE FROM THE OHIO BORDER UP THROUGH I-69...BEFORE THEN BECOMING
CENTERED HIGHER UP IN THE ATMOSPHERE AS YOU MOVE NORTH TOWARDS THE
TRI-CITIES. MID-LEVEL LAPSE RATES WILL ALSO STEEPEN THIS EVENING AS
THE UPPER LOW SLIDES ACROSS NORTHERN OHIO...AND CONTINUE TO SUPPORT
SOME HEAVIER BURSTS OF SNOW. ADVISORIES LOOK ON TRACK WITH RADAR
DATA...SURFACE OBSERVATIONS...AND SATELLITE CLOUD ICE ENHANCEMENTS
INDICATING THE HEAVIEST SNOWFALL SOUTH OF A LINE FROM FLINT TO
MILWAUKEE. STILL EXPECTING 3 TO 5 INCHES OF STORM TOTAL ACCUMULATION
BY TOMORROW MORNING...WITH SNOW INTENSITY CRITERIA FOR AN ADVISORY
MET THIS AFTERNOON AND EVENING (MORE THAN 2 INCHES IN A 6 HOUR
PERIOD). SNOWFALL RATES WE ARE CURRENTLY SEEING WILL SUSTAIN
THEMSELVES THROUGH THE EVENING RUSH HOUR AND A LITTLE BEYOND.

FURTHER NORTH ACROSS THE TRI-CITIES AND THUMB...WEAKER LIFT AND
LOWER LAPSE RATES WILL NOT SUPPORT THE HIGHER SNOWFALL INTENSITIES
WE WILL SEE FURTHER SOUTH. REGARDLESS...CAN STILL EXPECT 1 TO 2
INCHES OF SNOWFALL TO AFFECT EVENING TRAVEL. SHOULD THEN SEE ANOTHER
1 TO 2 INCHES OF SNOWFALL DURING THE OVERNIGHT HOURS...WITH THE
EXCEPTION OF THE THUMB WHERE LAKE-ENHANCEMENT WILL BRING HIGHER
AMOUNTS. THINK WITH INVERSION HEIGHTS ONLY REACHING 5000-6000
FEET...AND WITH LAPSE RATES FALLING THROUGH THE NIGHT BY THE TIME
THE WINDS TURN MORE NORTHERLY...LAKE EFFECT COMPONENT SHOULD ONLY
ADD A FEW INCHES AT MOST. STORM TOTALS FOR THE TRI-CITIES LOOK TO BE
FROM 2 TO 3 INCHES. ACROSS THE THUMB...WILL LIKELY SEE 3 TO 4
INCHES...WITH SOME 5 INCH AMOUNTS CLOSER TO THE LAKE HURON
SHORELINE.

LONG TERM...WEDNESDAY THROUGH NEXT TUESDAY

LIGHT SNOW SHOWERS WILL QUICKLY END ACROSS SOUTHEAST MICHIGAN
WEDNESDAY MORNING AS DRY AIR FILTERS IN BEHIND THE DEPARTING LOW
PRESSURE SYSTEM. WITH MOISTURE LIMITED TO THE LOWEST 4K FT IN THE
COLUMN ONLY FLURRIES ARE EXPECTED ACROSS MUCH OF THE CWA WEDNESDAY
AFTERNOON. NORTH NORTHWESTERLY WINDS WILL CONTINUE THE SNOW CHANCES
ACROSS THE EXTREME EASTERN THUMB INTO THE AFTERNOON HOURS. A HIGH
PRESSURE RIDGE WILL BUILD IN OVERHEAD WEDNESDAY NIGHT AND THURSDAY.
WITH 850MB TEMPERATURES PLUMMETING INTO THE MID TEENS BELOW ZERO AND
SOME SCATTERING OUT OF THE CLOUDS...LOW TEMPERATURES SHOULD FALL
INTO THE SINGLE DIGITS ABOVE ZERO ACROSS MUCH OF THE CWA. WIND
CHILLS WILL ALSO BE QUITE COLD WEDNESDAY NIGHT...FALLING INTO THE
SINGLE DIGITS BELOW ZERO. WITH THE COLD LOW TEMPERATURES EXPECTED
THURSDAY MORNING AND CONTINUED COLD AIR ALOFT HIGH TEMPERATES ON
THURSDAY WILL STRUGGLE TO GET ABOVE 20.

DESPITE A RIDGE OF HIGH PRESSURE IN PLACE THURSDAY NIGHT AND
FRIDAY...A FAIRLY STRONG SHORTWAVE WILL TRACK THROUGH THE CENTRAL
GREAT LAKES DURING THIS TIME PERIOD. THE SHORTWAVE BRINGS IN ENOUGH
CLOUDS TO PREVENT MUCH IN THE WAY OF RADIATIONAL COOLING THURSDAY
NIGHT. IN FACT THERE IS ENOUGH MOISTURE AND LIFT TO PUT IN A SMALL
CHANCE FOR SNOW SHOWERS THURSDAY NIGHT AND FRIDAY. WITH THE MOISTURE
STREAMING IN WILL RAISE MIN TEMPERATURES THURSDAY NIGHT AND
INTRODUCE LOW POPS FOR SNOW THURSDAY NIGHT AND FRIDAY.

A FAIRLY STRONG CLIPPER SYSTEM TRACKING THROUGH NORTHERN LOWER
MICHIGAN WILL BRING A COUPLE INCHES OF SNOWFALL ACCUMULATION ON
SATURDAY. THE MODELS HAVE BEEN VERY CONSISTENT WITH TIMING OF THIS
FEATURE TRACKING THROUGH THE AREA...ALTHOUGH THE TRACK HAS SHIFTED A
BIT SOUTHWARD FROM RUN TO RUN. WITH THE LOW CLOSER TO THE CWA THERE
WILL BE PLENTY OF LIFT WITH OMEGA VALUES OF 3 TO 6 MICROBARS. WITH
280-290K MIXING RATIOS OF 1.5 TO 2.5 G/KG AND THE ADDITIONAL LIFT
PROVIDED BY THE COLD FRONT THE CHANCE OF MEASURING DURING THE DAY ON
SATURDAY IS HIGH ENOUGH TO WARRANT INCREASING POPS INTO THE LIKELY
CATEGORY.

NORTHWEST FLOW OVER THE GREAT LAKES WITH A SERIES OF SHORTWAVES
EJECTING FROM A LARGE UPPER LEVEL LOW PRESSURE OVER THE GULF OF
ALASKA WILL MAINTAIN SNOW CHANCES SUNDAY AND MONDAY. A STRONGER LOW
TRACKING THROUGH THE OHIO VALLEY ON TUESDAY COULD BRING US ANOTHER
ROUND OF ACCUMULATING SNOW DEPENDING ON THE CONNECTION WITH A WEAKER
SECONDARY LOW TRACKING THROUGH THE NORTHERN GREAT LAKES. AT THIS
TIME THE ECMWF MAINTAINS ENOUGH DISTANCE BETWEEN THESE SYSTEMS FOR
LITTLE IMPACT ACROSS SOUTHEAST MICHIGAN WHILE THE GFS PHASES THESE
SYSTEMS ENOUGH FOR A FEW INCHES OF SNOW ON TUESDAY. GIVEN THE ACTIVE
PATTERN IN PLACE ACROSS THE GREAT LAKES WILL GO WITH A 30 PERCENT
CHANCE UNTIL A CLEARER SOLUTION EMERGES FROM THE MODELS.

MARINE...

SNOW WILL CONTINUE TO SPREAD ACROSS THE CENTRAL GREAT LAKES TONIGHT
AS A LOW PRESSURE SYSTEM LIFTS ACROSS NORTHEAST OHIO AND INTO
NORTHERN PENNSYLVANIA. HEAVIER BURSTS OF SNOW WILL AT TIMES RESTRICT
VISIBILITIES TO 1/2 MILE OR LESS FROM CENTRAL LAKE HURON SOUTHWARD.

NORTHERLY WINDS WILL INCREASE LATE TONIGHT AS THE LOW PRESSURE
SYSTEM TRACKS FROM LAKE ERIE TOWARDS THE EAST COAST. WIND GUSTS TO
30 KNOTS ARE LIKELY ACROSS THE OPEN WATERS OF LAKE HURON...ACROSS
OUTER SAGINAW BAY AND ACROSS THE NEARSHORE WATERS FROM PORT AUSTIN
TO HARBOR BEACH. A BRISK WIND ADVISORY IS NOW IN EFFECT THROUGH
TOMORROW EVENING FOR THE NEARSHORE WATERS. THE GUSTY WINDS WILL
SUBSIDE WEDNESDAY NIGHT AS THE AREA OF LOW PRESSURE MOVES UP THE
EAST COAST AND HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY...MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-
     MIZ070-MIZ075-MIZ076-MIZ082-MIZ083...UNTIL MIDNIGHT WEDNESDAY.

LAKE HURON...
     BRISK WIND ADVISORY...OUTER SAGINAW BAY AND THE NEARSHORE WATERS
     FROM PORT AUSTIN TO HARBOR BEACH...FROM 4 AM WEDNESDAY TO 7 PM
     WEDNESDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......MR
AVIATION.....MR
SHORT TERM...HLO
LONG TERM....KURIMSKI
MARINE.......HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jan 11, 3:08 PM EST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
308 PM EST TUE JAN 11 2011

MIZ060>063-068>070-075-076-082-083-122015-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
308 PM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT UNTIL MIDNIGHT. PLEASE
SEE THE LATEST WINTER WEATHER STATEMENTS AND FORECASTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LOW PRESSURE SYSTEM TRACKING ACROSS THE NORTHERN GREAT LAKES
WILL BRING A COLD FRONT THROUGH THE CENTRAL GREAT LAKES ON
SATURDAY. ACCUMULATING SNOWFALL IS POSSIBLE ACROSS SOUTHEAST
MICHIGAN WITH THIS FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT SNOW AMOUNTS IN EXCESS OF ONE INCH AND
STORM TOTAL SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE.

MIZ047>049-053>055-122015-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
308 PM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LOW PRESSURE SYSTEM LIFTING ACROSS NORTHEAST OHIO WILL SPREAD
SNOW INTO EAST-CENTRAL MICHIGAN THIS AFTERNOON AND TONIGHT. TOTAL
SNOW AMOUNTS BY SUNRISE TOMORROW MORNING ARE EXPECTED TO RANGE
FROM 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS UP TO 5 INCHES
NEAR THE LAKE HURON SHORELINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LOW PRESSURE SYSTEM TRACKING ACROSS THE NORTHERN GREAT LAKES
WILL BRING A COLD FRONT THROUGH THE CENTRAL GREAT LAKES ON
SATURDAY. ACCUMULATING SNOWFALL IS POSSIBLE ACROSS SOUTHEAST
MICHIGAN WITH THIS FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT SNOW AMOUNTS IN EXCESS OF ONE INCH AND
STORM TOTAL SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE.

LHZ421-441-122015-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-PORT AUSTIN TO HARBOR BEACH MI-
308 PM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW WILL SPREAD OVER THE REGION DURING THE AFTERNOON AND LAST
THROUGH TONIGHT. LOCALLY INTENSE SNOWFALL WILL BE POSSIBLE THROUGH
MIDNIGHT...AND MAY LIMIT VISIBILITIES TO ONE-HALF MILE OR LESS.

A BRISK WIND ADVISORY IS IN EFFECT LATE TONIGHT. PLEASE SEE THE
LATEST NEARSHORE MARINE FORECAST OR MARINE WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A BRISK WIND ADVISORY REMAINS IN EFFECT THROUGH WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ363-422-442-443-462>464-122015-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
308 PM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW WILL SPREAD OVER THE REGION DURING THE AFTERNOON AND LAST
THROUGH TONIGHT. LOCALLY INTENSE SNOWFALL WILL BE POSSIBLE THROUGH
MIDNIGHT FROM CENTRAL LAKE HURON SOUTHWARD...AND MAY LIMIT VISIBILITIES TO
ONE- HALF MILE OR LESS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LHZ361-362-122015-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
308 PM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

HLO/BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jan 11, 7:36 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
736 PM EST TUE JAN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     SNOW             STERLING HEIGHTS        42.58N 83.03W
01/11/2011  M4.3 INCH        MACOMB             MI   TRAINED SPOTTER

            8 HOUR TOTAL

0727 PM     SNOW             HOWELL                  42.61N 83.94W
01/11/2011  M2.4 INCH        LIVINGSTON         MI   NWS EMPLOYEE

            5.5 HOUR TOTAL

0730 PM     SNOW             2 ENE NEW BALTIMORE     42.70N 82.70W
01/11/2011  E3.0 INCH        ST. CLAIR          MI   TRAINED SPOTTER

            8 HOUR STORM TOTAL

0731 PM     SNOW             ROMULUS                 42.22N 83.37W
01/11/2011  M3.5 INCH        WAYNE              MI   TRAINED SPOTTER

            8 HOUR STORM TOTAL AT METRO AIRPORT

&&

RKULIK
Local storm report, Jan 11, 7:55 PM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
755 PM EST TUE JAN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     SNOW             4 SSE NEWPORT           41.95N 83.28W
01/11/2011  M4.4 INCH        MONROE             MI   CO-OP OBSERVER

            9 HOUR TOTAL

0751 PM     SNOW             2 NNE WARREN            42.52N 83.01W
01/11/2011  M4.5 INCH        MACOMB             MI   TRAINED SPOTTER

            9 HOUR TOTAL

&&

RKULIK
Local storm report, Jan 11, 8:00 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
800 PM EST TUE JAN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     SNOW             DEARBORN                42.31N 83.21W
01/11/2011  M2.0 INCH        WAYNE              MI   TRAINED SPOTTER

            7 HOUR TOTAL. 3 INCHES ON THE GROUND.

0756 PM     SNOW             SE ANN ARBOR            42.28N 83.73W
01/11/2011  M3.0 INCH        WASHTENAW          MI   CO-OP OBSERVER

            9 HOUR TOTAL

&&

RKULIK
Local storm report, Jan 11, 8:20 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
820 PM EST TUE JAN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     SNOW             5 W SAGINAW             43.42N 84.05W
01/11/2011  M1.1 INCH        SAGINAW            MI   CO-OP OBSERVER

            8 HOUR TOTAL

0802 PM     SNOW             RIVERVIEW               42.17N 83.19W
01/11/2011  M4.0 INCH        WAYNE              MI   TRAINED SPOTTER

            9 HOUR STORM TOTAL

0820 PM     SNOW             LINDEN                  42.82N 83.78W
01/11/2011  M3.0 INCH        GENESEE            MI   NWS EMPLOYEE

            7 HOUR TOTAL

&&

RKULIK
Local storm report, Jan 11, 9:00 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
900 PM EST TUE JAN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     SNOW             2 S ARMADA              42.81N 82.88W
01/11/2011  M3.1 INCH        MACOMB             MI   TRAINED SPOTTER

            10 HOUR TOTAL. 1 INCH IN THE PAST HOUR.

&&

RKULIK
Local storm report, Jan 11, 9:39 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
939 PM EST TUE JAN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     SNOW             ROCHESTER HILLS         42.67N 83.16W
01/11/2011  E3.4 INCH        OAKLAND            MI   NWS EMPLOYEE

            9 HOUR TOTAL

0910 PM     SNOW             LAKE ORION              42.78N 83.24W
01/11/2011  M3.0 INCH        OAKLAND            MI   TRAINED SPOTTER

            9 HOUR TOTAL

0910 PM     SNOW             2 SE WARREN             42.47N 83.00W
01/11/2011  M4.0 INCH        MACOMB             MI   TRAINED SPOTTER

            9 HOUR TOTAL

0930 PM     SNOW             WHITE LAKE              42.65N 83.50W
01/11/2011  M2.4 INCH        OAKLAND            MI   NWS EMPLOYEE

            10 HOUR TOTAL

&&

CLARK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, St. Clair

When
January 11, 10:00 PM EST to January 12, 8:00 AM EST
Where
St. Clair forecast zone
Reported by
Trained Spotter
Coordinates
42.931, -82.664 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2011Every state in 2011This day in weather historyWarnings in Michigan, January 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276674.